Announcement

Collapse
No announcement yet.

Training during and after levofloxacin risky for tendons?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Austin Baraki
    commented on 's reply
    Glad you found it helpful. And if I had to guess I'd say you would have likely been fine, but I am not an oral surgeon and generally try to stay in my lane on these types of things, when possible.

  • pacomx
    commented on 's reply
    Thank you Dr. Baraki! The video is great and so is your response here. My doctor is the typical “just stop exercising for x amount of time” kind of guy... I really appreciate your explanation!

    Actually, I’d love to hear your thoughts on this too: I had my tonsils removed in late September at the age of 36. Doc said the full recovery would take 6 weeks and that he advised no exercise at all during that time. By week 4 I felt up for starting training again but decided better safe than sorry and haven’t started up again (6 weeks are up in a few days). I think 6 weeks is in fact the time it has taken for the throat to get back to 100% in terms of how my throat feels and what i see in the mirror (“scabs” are white so easy to see the healing process). Do you think that even if after 4 weeks I felt up for it, it would have been a bad idea to start training before the wound from the surgery had completely healed? Would strength training have potentially interfered with the healing process in some way?

    Thanks again. Barbell Medicine rocks!

  • Austin Baraki
    replied
    https://www.youtube.com/watch?v=cJKBbcw5vpg

    Unfortunately "be careful" isn't the most useful / actionable advice. There is an increased risk of tendon-related complications from this class of antibiotic. There is also no clear guidelines for how, specifically, activity should be modified as a result of this antibiotic. I suppose if I were in that situation I might limit top-end intensity, but this is just made up and not based on specific evidence.

    Leave a comment:


  • Training during and after levofloxacin risky for tendons?

    Hi guys. I’m taking levofloxacin 750mg once daily for 10 days. Info online says a side effect of this antibiotic is tendon rupture or tendonitis even up to 6 months after taking it, so athletes are told to “be careful” if they have to take it (it is said the achilles tendon seems to be the most affected but the mechanism of action isn’t understood). What do you guys think? Should a strength trainee be careful while and after taking 750mg of levofloxacin (10 day course) and what would “being careful” entail? Less weight? Fewer sets? Thanks
Working...
X